Indiana, 2015

Hail and Damaging Winds in Indiana, June 23, 2015

June 23, 2015 · NWS IWX · 3 events in 1 county or zone

Significant severe weather occurred in northern Illinois and in Michigan, but avoided northern Illinois. Supercells formed across northern Illinois during the afternoon of June 22 and moved eastward.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IWX wrote it up.

Significant severe weather occurred in northern Illinois and in Michigan, but avoided northern Illinois. Supercells formed across northern Illinois during the afternoon of June 22 and moved eastward. Storms weakened as they moved into Indiana due warm mid-levels. Any storms which formed in Indiana were primarily multicellular in nature and sub-severe.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 23, 1:39 AM EST, 35 minutes earlier.

Area forecast discussion, Jun 23, 1:39 AM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
239 AM EDT TUE JUN 23 2015

.SYNOPSIS...
ISSUED AT 235 AM EDT TUE JUN 23 2015

EARLY THIS MORNING...A FEW THUNDERSTORMS WILL LINGER OVER THE
FORECAST AREA EARLY THIS MORNING... OTHERWISE... HIGH PRESSURE
BUILDING IN BEHIND THE FRONT WILL PROVIDE FAIR WEATHER. EARLY
MORNING LOWS WILL RANGE FROM THE LOWER 60S NORTHWEST TO THE LOWER
70S SOUTHEAST... WITH HIGHS TODAY RANGING FROM THE UPPER 60S
NORTHWEST TO THE LOWER 80S SOUTHEAST.

&&

.UPDATE...
ISSUED AT 625 PM EDT MON JUN 22 2015

STORMS WHICH DEVELOPED OVER NE PORTION OF CWA EARLIER THIS AFTN
HAVE MOVED WELL EAST OF THE CWA ATTM. STORMS SLOWLY DEVELOPING
AHEAD OF CDFNT ACROSS WI/NW IL/ERN IA ARE EXPECTED TO CONT TO
FILL IN AS STRONGER FORCING MOVES EAST AND STORMS TAP VERY
UNSTABLE AIRMASS TO THE SE. UPDATED GRIDS FOR MINOR TIMING CHANGES
TO POPS/WX FOR EARLY EVE ZFP UPDATE...OTRWS NO SGFNT CHANGES MADE
ATTM.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 332 PM EDT MON JUN 22 2015

TSTMS DVLPG ALONG SRN FRINGE OF MCV CIRCULATION/LEADING EDGE OF EML
ACROSS NE PORTION OF CWA THIS AFTN. INSTABILITY/SHEAR SUFFICIENT FOR
STRONG STORMS WITH ROTATING UPDRAFTS... SUGGESTING SOME OF THESE
STORMS COULD BECOME SEVERE. AIRMASS SHOULD CONT TO DESTABILIZE IN
WAKE OF THIS ACTIVITY LATE THIS AFTN AS CDFNT APPROACHES FROM THE
NW. CDFNT SHOULD DROP SE ACROSS THE CWA TONIGHT... ACCOMPANIED BY A
LINE OF TSTMS AS IT MOVES INTO EXTREMELY UNSTABLE AIRMASS. STRONG
WIND FIELD/DEEP LAYER SHEAR COMBINED WITH LINEAR FORCING ALONG CDFNT
SUGGESTS POTENTIAL FOR SVR QLCS. DIURNAL DIMINISHING INSTABILITY AND
CONVECTION OUTRUNNING BEST UPR LEVEL FORCING ASSOCIATED WITH SHRTWV
MOVG ACROSS THE UPR GRTLKS... SUGGESTS WKNG/DIMINISHING OF THE LINE
ACROSS SE PORTION OF CWA LATER TONIGHT. THESE EXPECTATIONS
REFLECTED WELL IN GOING POP/WX GRIDS AND ONLY MINOR CHANGES MADE.
LOWS SHOULD RANGE FROM THE L60S NEAR LAKE MICHIGAN TO L70S SE
PORTION OF CWA.

SFC/H85 CDFNT WILL STILL BE MOVG THROUGH SE PORTION OF THE CWA TUE
MORNING SO STILL SOME POTENTIAL FOR TSTMS... OTRWS FAIR
WX/DECREASING CLOUDINESS EXPECTED AS POST-FRONTAL HIGH PRESSURE
BUILDS INTO THE AREA. CAA/NW FLOW SHOULD SHOULD PROVIDE COOLER TEMPS
WITH HIGHS RANGING FROM THE U60S NEAR LAKE MICHIGAN TO THE L80S SE.

&&

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 332 PM EDT MON JUN 22 2015

SFC HIGH WILL CROSS THE AREA TUE NIGHT PROVIDING GOOD RADIATIONAL
COOLING ALLOWING LOWS TO DROP INTO THE M-U50S ACROSS MOST OF THE
CWA. AS HIGH CONTS TO SLOWLY MOVE EAST WED... FAIR WX WILL CONT
ACROSS MOST OF THE AREA...HWVR SHOWERS MAY MOVE INTO WRN PORTIONS
OF THE AREA IN THE AFTN AS DIMINISHING STORMS ASSOCIATED WITH
SHRTWV MOVG THROUGH CENTRAL PLAINS MOVES EAST. BETTER CHC OF
SHWRS/TSTMS WILL OCCUR WED NGT/THU. IN WAKE OF THIS SYSTEM
COOLER/MORE STABLE AIRMASS EXPECTED FRI AS HIGH PRESSURE MOVES
EAST INTO THE UPR GRTLKS...HWVR... FRONTAL BOUNDARY MAY STALL
CLOSE ENOUGH TO OUR SOUTH TO MAINTAIN A CHC OF SHOWERS ACROSS OUR
AREA FRI.

UPR RIDGE EXPECTED TO BUILD OVER WRN CONUS/TROUGH DIGGING OVER THE
GRTLKS THIS WEEKEND INTO EARLY NEXT WEEK. THIS SHOULD RESULT IN BLO
NORMAL TEMPS WITH PERIODIC CHANCES OF SHOWERS/TSTMS AS SHRTWVS
MOVE THROUGH IN NW FLOW ALOFT.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 233 AM EDT TUE JUN 23 2015

STRONG S-SW WINDS WILL DIMINISH AND BECOME NORTHWEST BEHIND A COLD
FRONT. A ISOLATED THUNDERSTORM IS POSSIBLE BEFORE 10Z...BUT
OTHERWISE...SKIES SHOULD BEGING TO CLEAR AS DRIER AIR SPREADS
INTO THE AREA. WINDS SHOULD DECOUPLE AND BECOME LIGHT AFTER 00Z.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...BEACH HAZARDS STATEMENT UNTIL 4 AM CDT EARLY THIS MORNING FOR
     INZ003.

MI...BEACH HAZARDS STATEMENT UNTIL 5 AM EDT EARLY THIS MORNING FOR
     MIZ077.

OH...NONE.
LM...NONE.
&&

UPDATE...JT
SYNOPSIS...JT
SHORT TERM...JT
LONG TERM...JT
AVIATION...SKIPPER

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jun 22, 4:16 AM EST, 21 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
516 AM EDT MON JUN 22 2015

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-230930-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
516 AM EDT MON JUN 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

...SIGNIFICANT SEVERE THUNDERSTORMS POSSIBLE TODAY AND TONIGHT...

THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND TONIGHT. THE GREATEST RISK IS FOR DAMAGING WINDS...POSSIBLY
EXTREME. LARGE HAIL IS A SECONDARY RISK. ISOLATED TORNADOES
CANNOT BE RULED OUT. IN ADDITION...HEAVY RAINFALL IS ALSO POSSIBLE
THIS AFTERNOON AND TONIGHT. DUE TO RECENT HEAVY
RAINFALL...FLOODING AND FLASH FLOODING WILL BE POSSIBLE THIS
AFTERNOON AND TONIGHT.

FLOODING WILL PERSIST ALONG SOME LARGE STEM AREA RIVERS. PLEASE
REFERENCE THE LATEST RIVER FLOOD PRODUCTS FOR ADDITIONAL
INFORMATION.

HIGH WAVES WILL CAUSE DANGEROUS SWIMMING CONDITIONS ON LAKE
MICHIGAN BEACHES THIS AFTERNOON INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PERIODIC CHANCES OF THUNDERSTORMS CAN BE EXPECTED WEDNESDAY NIGHT
THROUGH SATURDAY. THERE IS A POTENTIAL OF LOCALLY HEAVY RAINFALL
DURING THE WEDNESDAY NIGHT INTO THURSDAY TIMEFRAME. SEVERE WEATHER
IS ALSO POSSIBLE SOME TIME IN THE WEDNESDAY NIGHT TO THURSDAY
TIMEFRAME.

RIVER FLOODING WILL CONTINUE ACROSS MANY AREA RIVERS THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED FROM THIS AFTERNOON INTO
TONIGHT. SPOTTER REPORTS OF FLOODING AND HEAVY RAINFALL WILL ALSO
BE APPRECIATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-230930-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
516 AM EDT MON JUN 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND TONIGHT WITH THUNDERSTORM WIND GUSTS OVER 50 KNOTS AND LARGE
HAIL POSSIBLE.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THIS AFTERNOON AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS WEDNESDAY NIGHT
THROUGH SATURDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Jun 23, 12:04 AM EST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
104 AM EDT TUE JUN 23 2015

INZ020-022-230545-
WHITE-CASS-
104 AM EDT TUE JUN 23 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN WHITE AND
CASS COUNTIES...

AT 103 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF WINAMAC TO NEAR ROYAL CENTER TO 7
MILES EAST OF MONTICELLO...AND MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LOGANSPORT...MONTICELLO...WALTON...ROYAL CENTER...LINCOLN...
GALVESTON...BURNETTSVILLE...ONWARD...BELL CENTER...METEA...
IDAVILLE...CLYMERS...LUCERNE...TWELVE MILE...LAKE CICOTT...LEASES
CORNER...ANOKA...DEACON...HEADLEE AND SITKA.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4056 8637 4069 8637 4069 8652 4074 8653
      4074 8674 4067 8674 4068 8675 4091 8673
      4088 8617 4067 8617 4056 8619
TIME...MOT...LOC 0503Z 283DEG 35KT 4098 8669 4080 8656 4074 8661

MARSILI
Special weather statement, Jun 23, 12:35 AM EST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
135 AM EDT TUE JUN 23 2015

MIZ080-081-230600-
HILLSDALE-BRANCH-
135 AM EDT TUE JUN 23 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN BRANCH AND
HILLSDALE COUNTIES...

AT 134 AM EDT...SCATTERED SHOWERS AND THUNDERSTORMS WERE ALONG A
LINE EXTENDING FROM 7 MILES WEST OF LITCHFIELD TO NEAR FREMONT...AND
MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
COLDWATER...HILLSDALE...HUDSON...JONESVILLE...QUINCY...LITCHFIELD...
READING...LONG LAKE...JEROME...SOMERSET...RAY...CAMBRIA...
PITTSFORD...KINDERHOOK...MOSCOW...CALIFORNIA...RANSOM...WALDRON...
CAMDEN AND NORTH ADAMS.

THIS INCLUDES INTERSTATE 69 IN MICHIGAN BETWEEN MILE MARKERS 1 AND
19.

SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4172 8436 4174 8481 4176 8481 4176 8510
      4207 8496 4207 8436
TIME...MOT...LOC 0534Z 273DEG 31KT 4205 8490 4176 8503

MARSILI
Special weather statement, Jun 23, 12:59 AM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
159 AM EDT TUE JUN 23 2015

INZ015-022>025-032-230630-
HUNTINGTON-CASS-WABASH-FULTON-MIAMI-GRANT-
159 AM EDT TUE JUN 23 2015

...A LINE OF SHOWERS WITH ISOLATED THUNDERSTORMS WILL AFFECT
NORTHERN GRANT...MIAMI... SOUTHEASTERN FULTON...EASTERN
CASS...WABASH AND SOUTHWESTERN HUNTINGTON COUNTIES...

AT 156 AM EDT...A LINE OF SHOWERS WAS ALONG A LINE EXTENDING FROM
NEAR ROCHESTER TO 6 MILES EAST OF PERU TO NEAR SWAYZEE...AND MOVING
EAST AT 40 MPH.

THESE SHOWERS ARE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 40
MPH.

LOCATIONS IMPACTED INCLUDE...
MARION...PERU...WABASH...NORTH MANCHESTER...GRISSOM AFB...SWEETSER...
WALTON...SWAYZEE...BUNKER HILL...LA FONTAINE...MEXICO...LINCOLN...
WELLS...FLORA...SIMS...GALVESTON...MIAMI...CONVERSE...ERIE AND
DENVER.

THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 263 AND
267.

LAT...LON 4056 8586 4057 8587 4056 8621 4073 8627
      4097 8632 4103 8579 4077 8556 4053 8553
      4049 8586
TIME...MOT...LOC 0556Z 266DEG 37KT 4099 8617 4076 8595 4049 8593

MARSILI
Special weather statement, Jun 23, 1:16 AM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
216 AM EDT TUE JUN 23 2015

INZ012-013-015-020-022-230645-
STARKE-WHITE-CASS-FULTON-PULASKI-
216 AM EDT TUE JUN 23 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN WHITE...
WESTERN FULTON...SOUTHERN STARKE...PULASKI AND NORTHWESTERN CASS
COUNTIES...

AT 215 AM EDT /115 AM CDT/...A LINE OF STRONG THUNDERSTORMS WAS ALONG
A LINE EXTENDING FROM NEAR DUNNS BRIDGE TO NEAR MONON...AND MOVING
EAST AT 50 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS. BRIEF
PERIODS OF HEAVY RAINFALL ARE ALSO POSSIBLE WHICH MAY LEAD TO
PONDING OF WATER ON ROADWAYS AND MINOR FLOODING.

LOCATIONS IMPACTED INCLUDE...
WINAMAC...MONON...FRANCESVILLE...ROYAL CENTER...MEDARYVILLE...
PULASKI...RIPLEY...KEWANNA...MONTEREY...LEITERS FORD...BUFFALO...LAKE
BRUCE...LAKESIDE IN PULASKI COUNTY...BEARDSTOWN...FLETCHER...STAR
CITY...HEADLEE...LAWTON...BRUCE LAKE STATION AND GRASS CREEK.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4091 8693 4119 8693 4119 8647 4117 8646
      4117 8634 4087 8631 4087 8696 4091 8696
TIME...MOT...LOC 0615Z 270DEG 44KT 4119 8693 4089 8693

MARSILI
Special weather statement, Jun 23, 1:42 AM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
242 AM EDT TUE JUN 23 2015

INZ013-015-020-022-230715-
WHITE-CASS-FULTON-PULASKI-
242 AM EDT TUE JUN 23 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WHITE...
SOUTHWESTERN FULTON...SOUTHERN PULASKI AND NORTHWESTERN CASS
COUNTIES...

AT 242 AM EDT /142 AM CDT/...A STRONG THUNDERSTORM WAS NEAR
FRANCESVILLE...OR 10 MILES EAST OF HANGING GROVE...MOVING EAST AT 40
MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WINAMAC...FRANCESVILLE...ROYAL CENTER...PULASKI...KEWANNA...STAR
CITY...HEADLEE...BELL CENTER...BUFFALO...LAWTON...LAKESIDE IN PULASKI
COUNTY AND THORNHOPE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4106 8688 4104 8641 4082 8641 4088 8689
TIME...MOT...LOC 0642Z 274DEG 35KT 4097 8678

MARSILI
Special weather statement, Jun 23, 2:08 AM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
308 AM EDT TUE JUN 23 2015

INZ020-022-023-230745-
WHITE-CASS-MIAMI-
308 AM EDT TUE JUN 23 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WHITE...
SOUTHWESTERN MIAMI AND CASS COUNTIES...

AT 307 AM EDT...A STRONG THUNDERSTORM WAS NEAR ROYAL CENTER...OR 12
MILES NORTHEAST OF MONTICELLO...MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LOGANSPORT...PERU...GRISSOM AFB...WALTON...BUNKER HILL...ROYAL
CENTER...MEXICO...WELLS...DENVER...BURNETTSVILLE...ONWARD...BELL
CENTER...METEA...LUCERNE...TWELVE MILE...LAKE CICOTT...LEASES
CORNER...NEAD...ANOKA AND NEW WAVERLY.

TAKE SHELTER UNTIL THIS STORM HAS PASSED.

LAT...LON 4091 8665 4091 8637 4085 8598 4061 8607
      4073 8653 4074 8653 4076 8661 4075 8661
      4077 8663 4078 8670
TIME...MOT...LOC 0707Z 284DEG 41KT 4085 8657

MARSILI

The radar

The Northern Indiana radar (KIWX), 87 km away, was scanning. The volume nearest the first event began at 07:14 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 hail. Local standard time, as filed.

Hail, Cass

When
June 23, 2:14 AM EST
Where
Cass County, 0.69 mi S of Royal Center
Measured
0.75 in hail
Reported by
Unknown
Coordinates
40.860, -86.500

Thunderstorm Wind, Cass

When
June 23, 2:20 AM EST
Where
Cass County, 2.16 mi S of Royal Center
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.839, -86.506

Trees down between 700W and 500N.

Thunderstorm Wind, Cass

When
June 23, 2:23 AM EST
Where
Cass County, 4.18 mi N of Dunkirk
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.809, -86.414

Trees down between 200W and 300N.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2015Every state in 2015This day in weather historyWarnings in Indiana, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 589811, 590069, 590082.